Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

October 2, 20114 counties in New Jersey; 9 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 2, 2011, 4:56 AM EDT for 4 counties in New Jersey; 9 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2011, 4:56 AM EDT (08:56 UTC)
Expired
Oct 2, 2011, 7:30 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Morris County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 104 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS81 KPHI 020856
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 AM EDT SUN OCT 2 2011

DEZ001-NJZ001-007>009-PAZ054-055-060>062-067>071-021130-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-
LEHIGH PA-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-PHILADELPHIA PA-SUSSEX NJ-WARREN NJ-
456 AM EDT SUN OCT 2 2011

...WIDELY SCATTERED SHOWERS WITH HEAVY RAINFALL WILL AFFECT 
EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY EARLY THIS MORNING...
 
AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
BACK EDGE OF SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 
MORRISTOWN THROUGH SOMERVILLE...TRENTON...PHILADELPHIA AND 
WILMINGTON. THIS AREA WAS MOVING NORTHWEST AT AROUND 15 MPH. BY 730 
AM MOST OF THE SHOWERS ASSOCIATED WITH THIS AREA SHOULD BE WEST OF 
THE REGION.

UNTIL THEN, SOME OF THE STRONGER SHOWERS WILL CONTAIN BRIEF BUT 
HEAVY RAINFALL. LOCALIZED AMOUNTS OF AROUND ONE QUARTER OF AN INCH 
IN AN HOUR ARE POSSIBLE. THE HEAVY RAIN WILL CAUSE WATER TO POND ON 
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES ON SMALLER 
STREAMS. IF DRIVING EARLY THIS MORNING, DO NOT TAKE ROADWAYS THAT 
ARE PRONE TO POOR DRAINAGE FLOODING. 

LAT...LON 4124 7447 4104 7449 4089 7427 4070 7452
      4071 7473 4058 7472 4029 7499 4015 7527
      3999 7513 3986 7521 3965 7557 4014 7590
      4050 7644 4074 7578 4091 7600 4100 7575
      4123 7554 4126 7514 4109 7501 4135 7468

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 2, 4:17 AM EDT, 39 minutes earlier.

Area forecast discussion, Oct 2, 4:17 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EDT SUN OCT 2 2011

.SYNOPSIS...
AN ANOMALOUSLY DEEP MID LEVEL LOW PRESSURE AREA OVER THE FORECAST
AREA WILL MEANDER AROUND THE MIDDLE ATLANTIC STATES INTO TUESDAY
MORNING BEFORE EXITING OFFSHORE. A HIGH PRESSURE SYSTEM FROM HUDSON
BAY CANADA IS THEN FORECAST TO SINK SLOWLY SOUTHEAST AND REACH THE
MIDDLE ATLANTIC STATES ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODEL GUIDANCE CONTINUES TO PERFORM ADEQUATELY IN DESCRIBING THE
MOTION OF THE UPPER LOW AND ITS SURFACE REFLECTION. OCEANIC MOISTURE
INFLOW ASSOCIATED WITH THE CIRCULATION AROUND THE LOW WAS ADDING TO
SHOWER POTENTIAL EARLY THIS MORNING. MODEL OMEGA AND VORTICITY
ADVECTION INDICATED THAT THE BEST COVERAGE OF SHOWERS WOULD BE INTO
ABOUT MID MORNING...WITH LESS COVERAGE FROM LATE MORNING THROUGH
THIS AFTERNOON. AS ISOLATED CONVECTION HAD DEVELOPED BY 08Z, A
MENTION OF ISOLATED THUNDERSTORMS WAS ADDED FOR ABOUT THE
NORTHWESTERN HALF OF THE AREA FOR SEVERAL HOURS THIS MORNING...
UNTIL THE MOSTLY ELEVATED INSTABILITY MOVES NORTHWARD. GENERAL
QUANTITATIVE PRECIPITATION AMOUNTS ARE FORECAST TO BE LESS THAN A
QUARTER OF AN INCH NORTHWEST TO LESS THAN A TENTH OF AN INCH
SOUTHEAST...BUT OF COURSE LOCAL AMOUNTS IN HEAVIER SHOWERS MAY BE
UP TO A HALF OR THREE QUARTERS OF AN INCH IN AN HOUR OR TWO. ANY
HEAVIER SHOWERS SHOULD HAVE A DECENT FORWARD SPEED...LIMITING
OVERALL AMOUNTS. CLOUD COVERAGE SHOULD BE MAXIMIZED THIS
MORNING...WITH PERHAPS SOME BREAKS THIS AFTERNOON, AIDING IN
TEMPERATURE RECOVERY SOMEWHAT.

AS THE SURFACE LOW INITIALLY OVER OUR NORTHERN ZONES THIS MORNING
MIGRATES SLIGHTLY TO THE NORTHWEST TODAY...WINDS ARE EXPECTED TO
BECOME MORE WESTERLY AND EVEN SOUTHWESTERLY SOUTH...WITH SPEEDS
GENERALLY 10 MILES AN HOUR OR SLIGHTLY LESS.

MOS TEMPERATURE GUIDANCE OVER THE PAST TWO DAYS CONTINUES TO SHOW A
NEGATIVE TREND...AND MAXIMUMS WERE CONSEQUENTLY LOWERED A COUPLE OF
DEGREES FOR TODAY...WITH COOL HIGHS IN THE UPPER 50S TO LOWER 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS THE UPPER AND SURFACE LOW WILL BE JUST WEST OF OUR LATITUDE
TONIGHT...SHOWERS MAY BE MORE IN THE SLIGHT CHANCE OR CHANCE
CATEGORY...AND MOS GUIDANCE SHOWS THIS. HOWEVER...CLOUD AMOUNTS WERE
KEPT FAIRLY HIGH STILL WITH MODERATELY HIGH LOWER LEVEL MOISTURE.

MOS TEMPERATURE GUIDANCE ON MINIMUMS HAS BEEN MORE CONSISTENT...AND
LENT A LITTLE MORE CONFIDENCE WITH LOWS MOSTLY IN THE LOWER AND MID
40S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMM AT MOST LEVELS
EXCEPT MAYBE 850MB. ITS SOLUTION WAS VERY SIMILAR TO OTHER MEDIUM
RANGE MODELS (THE NAM SLIGHTLY TO THE SOUTHWEST) AS THEIR RESPECTIVE
BIASES ARE BEING SHED AND THEY ARE TRENDING TOWARD A CONSENSUS
SOLUTION.

FOR THE START OF THE LONG TERM, THIS MEANS ANOTHER ROUND OF SELF
DESTRUCT SUNSHINE ON MONDAY WITH MORE SHOWERS DEVELOPING AS THE CORE
OF THE -25C COLD POOL AT 500MB PASSES INTO OUR CWA. IT STILL DOES
NOT LOOK UNSTABLE ENOUGH FOR THUNDER, BUT FORECAST TOTAL TOTALS
EXPECTED TO REACH INTO THE 50S POINT TO THE CONVECTIVE NATURE OF THE
PRECIPITATION. THE FREEZING LEVEL WILL BE FAIRLY LOW AND WOULD NOT
BE A SHOCKER IF THERE WILL BE SOME REPORTS OF SMALL HAIL. BASED ON
THE TIMING OF THE COLD CORE ALOFT, WE UPPED THE POPS TO LIKELY
DURING THE AFTERNOON WITH AN EMPHASIS IN THE EASTERN PART OF OUR
CWA. WITH FORECAST CONVECTIVE TEMPERATURES MAINLY IN THE 50S, WE
WERE CONSERVATIVE WITH MAX TEMPS.

THE GFS IS INTERNALLY CONSISTENT WITH DEVELOPING A SFC LOW AND A MID
LEVEL TROWAL ACROSS THE NORTHERN PART OF OUR CWA ON MONDAY NIGHT.
THE QUESTION BECOMES MORE OF MODEL BIAS THAN CONTRADICTIONS WITHIN
THE MODEL PHYSICS. THE GFS HAS HAD A BIAS OF WRAPPING PCPN UP TOO
MUCH IN THE PAST AND WITHOUT CORROBORATION FROM THE LATEST ECMWF OR
OTHER MEDIUM RANGE MODELS, WE REMAINED LESS AGGRESSIVE WITH THE POPS
WRN HALF OF OUR CWA THAN THE OP GFS WOULD INFER. WE PREFER THE HIER
STAT GUIDANCE MINS FOR MON NGT OWING TO THE DOWNSLOPE WIND FORECAST
AND EXPECTED CLOUDS.

THE LINGERING CHANCE FOR SHOWERS THAT THE ECMWF HAD FIRST OTHER
MODELS HAVE FOLLOWED AND WE KEPT THE LOW CHANCE IN DURING THE DAY
TUESDAY. WE SHOWED A TREND TOWARD A LESSER CHANCE AS THE COLD CORE
AND THE CLOSED LOW ITSELF TRACK FARTHER TO THE EAST DURING THE
AFTERNOON. FORECAST CONVECTIVE TEMPS REMAIN PRETTY LOW, SO WE
REMAINED FAIRLY MEEK WITH OUR FORECAST MAX TEMPS.

AS THE LOW MOVES FARTHER OFFSHORE, THE FORECAST RIDGING SHOULD CLEAR
OUR SKIES TUESDAY NIGHT. BY THEN THE PRESSURE GRADIENT BETWEEN THE
DEPARTING LOW AND ADVANCING HIGH WILL BE IN PLACE AND SO WILL THE
WINDS. LIKE OUR COLLEAGUE ALREADY WROTE, IT DOES NOT LOOK
THREATENING AT THIS POINT, BUT WILL HAVE A FALL FEEL TO IT INTO
WEDNESDAY.

HIGH PRESSURE WILL THEN NEAR AND REACH OUR CWA BY FRIDAY OR
SATURDAY. ITS FORECAST ORIENTATION LOOKS CLOSE ENOUGH TO NOT RAISE
OUR CONCERN YET ABOUT ONSHORE MOISTURE AND CLOUDS. WITH IT WILL COME
A RETURN OF NEAR NORMAL AFTERNOON TEMPERATURES WITH PROBABLY A
COUPLE OF CHILLY MORNINGS.

OF GREATER SIGNIFICANCE OR RELIEF, THERE IS NO EASTERN CONUS CLOSED
LOW FORECAST FOR THE END OF THE WEEK. THIS BREAKS THE PATTERN OF THE
EASTERN CONUS BEING AFFECTED BY ONE CLOSED LOW OR ANOTHER SINCE THE
20TH OF SEPTEMBER.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MARGINAL VFR CONDITIONS IN SHOWERS WERE COMMON AROUND THE AREA EARLY
THIS MORNING. AS SHOWERS ROTATE WEST-NORTHWESTWARD THROUGH THE
WESTERN AND NORTHERN PORTIONS OF  OUR AREA EARLY THIS MORNING...
CONDITIONS WILL LIKELY CONTINUE TO BE BE MARGINAL VFR TO LOCALLY IFR
ESPECIALLY IN ANY SHOWERS. AS UPPER FORCING RELAXES SOMEWHAT LATER
THIS MORNING...AND DIURNAL HEATING ERODES THE LOWEST LEVEL
MOISTURE...CLOUDS ARE EXPECTED TO REGAIN VFR TERRITORY THIS
AFTERNOON...WITH PERHAPS SOME BREAKS IN THE STRATOCUMULUS.

NORTH TO NORTHWEST WINDS OVER THE NORTHERN AND CENTRAL TAF SITES
THIS MORNING...AND WEST TO SOUTHWEST WINDS SOUTH...SHOULD BECOME
WEST TO SOUTHWEST THIS AFTERNOON IN RESPONSE TO THE SHIFTING OF THE
LOW TO OUR WEST-NORTHWEST. SPEEDS ARE FORECAST TO REMAIN AROUND 10
KNOTS OR SLIGHTLY LESS TODAY...THEN DROP BELOW 10 KNOTS THIS EVENING
WITH VFR CONDITIONS STILL FORECAST. SHOWER CHANCES AND COVERAGE ARE
EXPECTED TO BE GREATEST EARLY THIS MORNING...THEN DECREASE LATER
THIS MORNING AND THIS AFTERNOON...WITH PERHAPS ONLY WIDELY
SCATTERED ACTIVITY TONIGHT.

OUTLOOK...
PERIODS OF MVFR AND LOCALLY IFR CONDITIONS IN SHOWER ACTIVITY ARE
EXPECTED TO PERSIST INTO TUESDAY. AFTER THAT WE SHOULD HAVE A
STRETCH OF VFR CONDITIONS FROM LATER TUESDAY THROUGH THE END OF THE
OUTLOOK PERIOD.

&&

.MARINE...
AS THE UPPER LOW AND THE ASSOCIATED SURFACE REFLECTION ROTATE OVER
THE NORTHERN MID ATLANTIC REGION, WINDS WILL SWING TO WEST TO
SOUTHWEST TODAY. SPEEDS WILL AVERAGE 10 TO 15 KNOTS WITH GUSTS TO
AROUND 20 KNOTS. THERE MAY BE A FEW BRIEF GUSTS UP TO 25 KNOTS OVER
OUR SOUTHERN OCEAN WATERS THIS MORNING. OTHERWISE...SEAS ON THE
OCEAN WILL BE 3 OR 4 FT EARLY THIS MORNING, BUT TEND TO BUILD LATER
THIS MORNING AS LONG PERIOD TROPICAL SWELLS MOVE IN. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS WILL BECOME EFFECTIVE AT 6 AM THIS
MORNING AND REMAIN UP UNTIL 6 AM MONDAY.

SEAS WILL BE THE MAIN CONCERN MONDAY, AFTER WHICH TIME SWELLS
FROM OPHELIA SHOULD BEGIN TO ABATE. WE MIGHT HAVE TO EXTEND OUR
SMALL CRAFT ADVISORY INTO MONDAY AS CONFIDENCE OF THIS OCCURRING
INCREASES. AFTER THAT, THE LIFTING AWAY OF THE CUTOFF LOW COULD
SHOULD BRING ADVISORY CONDITIONS TO THE WATER DURING THE MID-WEEK
PERIOD. NORTHEAST SWELLS MIGHT AFFECT THE AREA WATERS LATE IN THE
WEEK, BUT CONFIDENCE ABOUT THIS IS NOT HIGH.

&&

.TIDES/COASTAL FLOODING...
ALONG THE ATLANTIC COAST THE ONSHORE WINDS ACROSS NORTHERN NEW
JERSEY ARE EXPECTED TO DECREASE AS THE DAY CONTINUES. BUT TIDAL
DEPARTURES ARE AVERAGING AROUND ONE FOOT ABOVE NORMAL, WHILE WE
EXPECT IT TO DROP AS THE DAY CONTINUES, SOME AREAS WILL COME CLOSE
TO MINOR TIDAL FLOODING LEVELS WITH THE MIDDAY HIGH TIDE AND WE WILL
ISSUE A STATEMENT.

FOR DELAWARE BAY AND THE REST OF THE ATLANTIC COASTAL WATERS THE
OFFSHORE FLOW HAS DROPPED DEPARTURES TO NEARLY ZERO AND NO TIDAL
FLOODING IS EXPECTED TODAY.

FOR THE TIDAL DELAWARE RIVER, THE OFFSHORE PUSH IN THE DELAWARE BAY
HAS MOVED UP THE RIVER AND TIDAL DEPARTURES HAVE FALLEN TO ONLY
AROUND HALF A FOOT. THE FORECAST WINDS ARE EXPECTED TO WEAKEN AS THE
DAY PROGRESSES, SO WE ARE NOT CURRENTLY SEEING ANY BIG PUSH TO
INCREASE TIDAL DEPARTURES. THE DBFOS GUIDANCE IS STILL TAKING PHL TO
MINOR TIDAL LEVELS EARLY THIS EVENING, BUT IT DID NOT CATCH THIS
DROP IN DEPARTURES THAT IS CURRENTLY OCCURRING. SO FOR NOW WE WILL
NOT ISSUE ANY PRODUCTS AS THE CURRENT DEPARTURES WOULD KEEP US ABOUT
A QUARTER OF A FOOT BELOW MINOR TIDAL FLOODING LEVELS.

NO TIDAL FLOODING PROBLEMS ARE ANTICIPATED ON OUR SIDE OF CHESAPEAKE
BAY.

BEYOND SUNDAY THE ASTRONOMICAL TIDES ARE DECREASING AS WE ARE
GETTING FARTHER AWAY FROM THE NEW MOON, SO THE DOWNWARD TREND IN
OVERALL TIDES WILL CONTINUE. THIS IS SUPPORTED BY DBFOS GUIDANCE AND
WE ARE FAIRLY SURE THAT MOST LOCATIONS SHOULD NOT REACH MINOR TIDAL
FLOODING LEVELS AFTER TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT MONDAY
     FOR ANZ450>455.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...
SHORT TERM...
LONG TERM...GIGI
AVIATION.../GIGI
MARINE.../GIGI
TIDES/COASTAL FLOODING...GIGI
Hazardous weather outlook, Oct 2, 4:11 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT SUN OCT 2 2011

NJZ015-017>019-PAZ069>071-030815-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BUCKS-DELAWARE-
PHILADELPHIA-
411 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH LOCALLY HEAVY RAIN WILL OCCUR MAINLY THIS MORNING.

THERE IS A CHANCE FOR ADDITIONAL MINOR TIDAL FLOODING WITH THE
HIGH TIDE CYCLE LATE THIS AFTERNOON INTO EARLY THIS EVENING.
PLEASE LOOK FOR POSSIBLE UPDATES, STATEMENTS OR ADVISORIES LATER
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-020-026-030815-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
411 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

POCKETS OF MINOR TIDAL FLOODING SHOULD OCCUR WITH THE HIGH TIDE
CYCLE AROUND MID DAY TODAY.

SHOWERS WITH LOCALLY HEAVY RAIN WILL OCCUR MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-016-021>025-027-
PAZ054-055-060>062-067-068-030815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-
411 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH LOCALLY HEAVY RAIN WILL OCCUR MAINLY THIS MORNING.
GREATEST THREAT IS OVER NORTHEAST PENNSYLVANIA AND NORTHWEST NEW
JERSEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-030815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
411 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 1, 11:54 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 PM EDT SAT OCT 1 2011

NJZ021>025-020545-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
1154 PM EDT SAT OCT 1 2011

...AN AREA OF SHOWERS POSSIBLY AN ISOLATED THUNDERSTORM WILL PRODUCE
HEAVY RAINFALL AND AFFECT PARTS OF CUMBERLAND...CAPE MAY AND
ATLANTIC COUNTIES...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 15 MILES NORTH OF CAPE
MAY...MOVING NORTHEAST AT 15 MPH. THE SHOWER WILL BE NEAR
DENNISVILLE...SEA ISLE CITY...LEESBURG AROUND MIDNIGHT...WOODBINE
AROUND 1210 AM...SEAVILLE...BELLEPLAIN FOREST...STRATHMERE AROUND
1215 AM...CORBIN CITY...MARMORA AROUND 1235 AM AND BEESLEYS POINT
AROUND 1240 AM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LOCALIZED AMOUNTS UP TO HALF AN INCH IN AN HOUR ARE POSSIBLE. PLEASE
BE WARY IF DRIVING OVERNIGHT FOR PONDING OF WATER IN POOR DRAINAGE
LOCATIONS.

LAT...LON 3933 7454 3933 7455 3932 7455 3905 7476
      3909 7491 3915 7490 3916 7492 3918 7503
      3973 7475 3969 7468 3962 7466 3961 7462
      3954 7447 3955 7442 3951 7439

TFG
Special weather statement, Oct 1, 11:58 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 PM EDT SAT OCT 1 2011

PAZ054-055-060>062-067>069-020600-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NORTHAMPTON PA-
1158 PM EDT SAT OCT 1 2011

...WIDELY SCATTERED SHOWERS WITH HEAVY RAINFALL WILL AFFECT
CHESTER...MONTGOMERY...BERKS...LEHIGH...NORTHAMPTON...CARBON...BUCKS
AND MONROE COUNTIES...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDELY SCATTERED SHOWERS WITH HEAVY RAINFALL OVER THE
POCONOS...LEHIGH VALLEY...BERKS COUNTY AND THE NORTHWEST
PHILADELPHIA SUBURBS AS FAR SOUTH AS A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF EASTON TO 16 MILES SOUTH OF READING. THIS AREA WAS
MOVING NORTHWEST AT 20 TO 30 MPH. THE BACK EDGE OF THE SHOWERS
SHOULD MOVE THROUGH SPRINGTOWN...COOPERSBURG...BIRDSBORO...
BECHTELSVILLE AROUND 1205 AM...GLENDON...EASTON...ZIONSVILLE...
LORANE AROUND 1210 AM...OLD ORCHARD AND PALMER HEIGHTS AROUND 1215
AM.

HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES ON
SMALL STREAMS. LOCALIZED AMOUNTS UP TO ONE QUARTER OF AN INCH IN AN
HOUR ARE POSSIBLE. PLEASE BE WARY IF DRIVING OVERNIGHT FOR PONDING
OF WATER IN POOR DRAINAGE LOCATIONS.

LAT...LON 4126 7514 4116 7516 4101 7507 4096 7514
      4086 7505 4074 7520 4065 7521 4056 7519
      4056 7511 4049 7507 3999 7590 4003 7596
      4014 7590 4050 7644 4059 7603 4074 7578
      4091 7600 4101 7575 4111 7576 4125 7550

TFG
Special weather statement, Oct 2, 1:26 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 AM EDT SUN OCT 2 2011

DEZ001-MDZ008-012-NJZ016>019-027-PAZ067>071-020730-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
KENT MD-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
126 AM EDT SUN OCT 2 2011

...WIDELY SCATTERED SHOWERS WITH LOCALLY HEAVY RAIN WILL AFFECT
CECIL...KENT...SALEM...CAMDEN...GLOUCESTER...DELAWARE...PHILADELPHIA.
..CHESTER...MONTGOMERY...BUCKS...NEW CASTLE AND BURLINGTON
COUNTIES...

AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH LOCALLY HEAVY RAIN EXTENDING FROM NORTHERN DELMARVA AND
SOUTHWEST NEW JERSEY INTO THE PHILADELPHIA PENNSYLVANIA SUBURBS.
THIS AREA IS MOVING NORTH AT 20 MPH. THE BACK EDGE OF THE SHOWERS
SHOULD BE NEAR OLD TOWN AROUND 135 AM...GREEN SPRING...CHAMBERSVILLE
AROUND 140 AM...MASSEY...OLIVET...NEWFIELD...CHESTERTOWN AROUND 150
AM...MALAGA...MORGNEC AND TOWNSEND AROUND 155 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE
RISES ON SMALL STREAMS. LOCALLY A QUARTER OF AN INCH OF RAIN COULD
FALL IN ONE HOUR. PLEASE BE CAUTIOUS WHILE DRIVING THROUGH FLOOD
PRONE AREAS.

LAT...LON 3995 7600 4032 7547 4040 7506 3962 7463
      3973 7474 3951 7498 3956 7507 3946 7509
      3955 7524 3937 7541 3950 7554 3958 7554
      3958 7556 3937 7550 3924 7601 3912 7610
      3936 7613 3953 7599 3962 7616 3973 7618

TFG
Special weather statement, Oct 2, 2:44 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 AM EDT SUN OCT 2 2011

NJZ001-007>010-012>015-026-PAZ054-055-060>062-067>069-020845-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-COASTAL OCEAN NJ-
EASTERN MONMOUTH NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
244 AM EDT SUN OCT 2 2011

...WIDELY SCATTERED SHOWERS WITH HEAVY RAINFALL WILL AFFECT
SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...MERCER...MIDDLESEX.
..CHESTER...MONTGOMERY...BERKS...LEHIGH...NORTHAMPTON...CARBON...BUCK
S...MONROE...MONMOUTH AND OCEAN COUNTIES...

AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS SPREADING INTO THE REGION FROM SOUTHERN NEW JERSEY AND THE
LOCAL PHILADELPHIA AREA. THE BACK EDGE OF THIS AREA WAS ALONG A LINE
EXTENDING FROM 9 MILES EAST OF TOMS RIVER TO 14 MILES NORTH OF TOMS
RIVER TO 15 MILES SOUTH OF NEW BRUNSWICK TO 16 MILES SOUTH OF EASTON
TO 15 MILES EAST OF LANCASTER...MOVING NORTHWEST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES
IN SMALL STREAMS. LOCALLY A QUARTER OF AN INCH OF RAIN COULD FALL
IN ONE HOUR. PLEASE BE CAUTIOUS WHILE DRIVING THROUGH FLOOD PRONE
AREAS.

LAT...LON 4000 7403 3996 7405 4013 7411 4015 7472
      4042 7507 4004 7595 4014 7590 4051 7640
      4074 7578 4091 7600 4123 7554 4126 7514
      4109 7503 4120 7487 4082 7433 4059 7444
      4041 7399 4047 7399 4046 7398

TFG
Special weather statement, Oct 2, 4:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 AM EDT SUN OCT 2 2011

DEZ001-NJZ001-007>009-PAZ054-055-060>062-067>071-021130-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-DELAWARE PA-HUNTERDON NJ-
LEHIGH PA-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-PHILADELPHIA PA-SUSSEX NJ-WARREN NJ-
456 AM EDT SUN OCT 2 2011

...WIDELY SCATTERED SHOWERS WITH HEAVY RAINFALL WILL AFFECT
EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY EARLY THIS MORNING...

AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
BACK EDGE OF SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM
MORRISTOWN THROUGH SOMERVILLE...TRENTON...PHILADELPHIA AND
WILMINGTON. THIS AREA WAS MOVING NORTHWEST AT AROUND 15 MPH. BY 730
AM MOST OF THE SHOWERS ASSOCIATED WITH THIS AREA SHOULD BE WEST OF
THE REGION.

UNTIL THEN, SOME OF THE STRONGER SHOWERS WILL CONTAIN BRIEF BUT
HEAVY RAINFALL. LOCALIZED AMOUNTS OF AROUND ONE QUARTER OF AN INCH
IN AN HOUR ARE POSSIBLE. THE HEAVY RAIN WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND CAUSE RISES ON SMALLER
STREAMS. IF DRIVING EARLY THIS MORNING, DO NOT TAKE ROADWAYS THAT
ARE PRONE TO POOR DRAINAGE FLOODING.

LAT...LON 4124 7447 4104 7449 4089 7427 4070 7452
      4071 7473 4058 7472 4029 7499 4015 7527
      3999 7513 3986 7521 3965 7557 4014 7590
      4050 7644 4074 7578 4091 7600 4100 7575
      4123 7554 4126 7514 4109 7501 4135 7468

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 9:03 PM EDTSpecial Weather StatementPHIWarren57 min
Oct 1, 9:53 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Somerset112 min
Oct 1, 9:57 PM EDTSpecial Weather StatementPHISussex, Warren2 hr
Oct 1, 11:54 PM EDTSpecial Weather StatementPHIAtlantic, Cape May111 min
Oct 2, 1:26 AM EDTSpecial Weather StatementPHICamden, Gloucester, Salem2 hr
Oct 2, 2:44 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more2 hr
Oct 2, 3:53 AM EDTCoastal Flood StatementPHIMiddlesex, Monmouth, Ocean9 hr
Oct 2, 2:27 PM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem6 hr
Oct 2, 4:55 PM EDTSpecial Weather StatementPHIWarren2 hr
Oct 1, 8:47 PM EDTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery, Philadelphia58 min
Oct 1, 11:58 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton2 hr
Oct 2, 3:35 AM EDTAreal Flood AdvisoryPHIChester4 hr

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.